Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 2, 2008, 5:26 AM MST for Eddy County, New Mexico. It took effect at Mar 2, 2008, 11:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 5:26 AM MST (12:26 UTC)
- In effect from
- Mar 2, 2008, 11:00 AM MST
- Expired
- Mar 3, 2008, 4:26 AM MST
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 021226 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 AM CST SUN MAR 2 2008 ...HIGH WIND EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND AND TONIGHT... WITH STRONG WIND ACROSS THE PLAINS TONIGHT... .A STRONG UPPER TROUGH APPROACHING THE REGION TODAY WILL RESULT IN HIGH WINDS THIS AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS. THESE WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS. THIS TROUGH WILL ALSO DRIVE A VERY STRONG COLD FRONT THROUGH THE AREA TONIGHT. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE WINDY TO VERY WINDY CONDITIONS ACROSS NEARLY ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. BY MONDAY MORNING THE PRESSURE GRADIENT IS EXPECTED TO RELAX ENOUGH FOR WINDS TO FALL BELOW WARNING AND ADVISORY CRITERIA. NMZ027-TXZ258-022030- /O.UPG.KMAF.HW.A.0014.080302T1800Z-080303T1200Z/ /O.NEW.KMAF.HW.W.0020.080302T1800Z-080303T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 526 AM MST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH EXPECTED ACROSS THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING THROUGH TONIGHT. LATER TONIGHT THIS HIGH WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST AND REMAIN VERY STRONG. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO CONSIDER ALTERNATIVE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-022030- /O.NEW.KMAF.HW.W.0020.080302T1800Z-080303T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 626 AM CST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED ACROSS THE HIGHER ELEVATIONS OF DAVIS MOUNTAINS FROM NOON TODAY THROUGH TONIGHT. LATER TONIGHT THIS HIGH WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST AND REMAIN STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057-058-022030- /O.NEW.KMAF.WI.Y.0010.080302T1800Z-080303T1200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 626 AM CST SUN MAR 2 2008 /526 AM MST SUN MAR 2 2008/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5 AM MST/ MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND VAN HORN REGION FROM LATE THIS MORNING THROUGH TONIGHT. THIS WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST TONIGHT AND REMAIN STRONG UNTIL MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-022030- /O.NEW.KMAF.WI.Y.0010.080303T0000Z-080303T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...MARFA 626 AM CST SUN MAR 2 2008 /526 AM MST SUN MAR 2 2008/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WEST TEXAS TONIGHT. THIS WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST TONIGHT AND REMAIN STRONG UNTIL MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KMAF 022031 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CST SUN MAR 2 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS... WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE LOWER ELEVATIONS TONIGHT... .A STRONG UPPER TROUGH APPROACHING THE REGION WILL CONTINUE THE HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TONIGHT. THESE WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS THIS EVENING...THEN SHIFT TO THE NORTH AND CONTINUE AS A VERY STRONG COLD FRONT MOVES THROUGH THE AREA TONIGHT. THE PRESSURE GRADIENT IS EXPECTED TO RELAX ENOUGH FOR WINDS TO FALL BELOW WARNING AND ADVISORY CRITERIA BY MONDAY MORNING. NMZ027-TXZ074-258-030445- /O.CON.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY TONIGHT. LATER TONIGHT THIS HIGH WIND WILL SHIFT AROUND TO THE NORTH TO NORTHEAST AND REMAIN VERY STRONG. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO CONSIDER ALTERNATIVE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057-058-030445- /O.CON.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND VAN HORN REGION THROUGH EARLY TONIGHT. THIS WIND WILL THEN SHIFT AROUND TO THE NORTH TO NORTHEAST TONIGHT AND REMAIN STRONG UNTIL MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-030445- /O.CON.KMAF.WI.Y.0010.080303T0000Z-080303T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...MARFA 231 PM CST SUN MAR 2 2008 /131 PM MST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WEST TEXAS EARLY TONIGHT. THIS WIND WILL THEN SHIFT AROUND TO THE NORTH TO NORTHEAST LATER TONIGHT AND REMAIN STRONG UNTIL MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 030426 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1026 PM CST SUN MAR 2 2008 ...HIGH WINDS EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS... WITH VERY WINDY CONDITIONS EXPECTED ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN TONIGHT... .A STRONG UPPER TROUGH APPROACHING THE REGION WILL CONTINUE THE HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TONIGHT. THESE WINDS ARE EXPECTED TO SPILL ACROSS THE ADJACENT PLAINS THIS EVENING...THEN SHIFT TO THE NORTH AND CONTINUE AS A VERY STRONG COLD FRONT MOVES THROUGH THE AREA. THESE HIGH WINDS WILL RESULT IN AREAS OF BLOWING DUST WITH VISIBILITIES NEAR ONE MILE. NMZ027-TXZ074-258-031200- /O.CON.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1026 PM CST SUN MAR 2 2008 /926 PM MST SUN MAR 2 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... WINDS WILL CONTINUE TO INCREASE FROM THE NORTHEAST TONIGHT WITH WINDS SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH EXPECTED. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PERSONS TRAVELING ON U.S. 62.180 THROUGH THE GUADALUPE PASS SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND AND MAY NEED TO CONSIDER ALTERNATIVE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080- 031200- /O.CON.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON... MARFA 1026 PM CST SUN MAR 2 2008 /926 PM MST SUN MAR 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 031126 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 AM CST MON MAR 3 2008 ...VERY WINDY CONDITIONS WILL PERSIST ACROSS THE DAVIS MOUNTAINS AND MUCH OF THE LOWER TRANS PECOS AND BIG BEND REGIONS TODAY... .A TIGHT PRESSURE GRADIENT BEHIND A STRONG COLD FRONT THAT PUSHED ACROSS MUCH OF SOUTHWEST TEXAS EARLY THIS MORNING WILL BRING STRONG NORTHERLY WINDS TO THE DAVIS MOUNTAINS AND THE LOWER TRANS PECOS AND BIG BEND REGIONS TODAY. WINDS SHOULD GRADUALLY DIMINISH LATE THIS AFTERNOON. TXZ074-032100- /O.CAN.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/ /O.EXB.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 526 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES WILL PERSIST ACROSS THE DAVIS MOUNTAINS TODAY. WINDS SHOULD GRADUALLY DIMINISH BY LATE THIS AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ NMZ027-TXZ258-031230- /O.CAN.KMAF.HW.W.0020.000000T0000Z-080303T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 426 AM MST MON MAR 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. HOWEVER...NORTHEASTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH WILL LIKELY PERSIST TODAY...ESPECIALLY THROUGH GUADALUPE PASS. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-031230- /O.CAN.KMAF.WI.Y.0010.000000T0000Z-080303T1200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 526 AM CST MON MAR 3 2008 /426 AM MST MON MAR 3 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE GRADUALLY DIMINISHED ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS... AND THE PERMIAN BASIN EARLY THIS MORNING. ALTHOUGH SUSTAINED WIND SPEEDS OVER 30 MPH ARE NO LONGER ANTICIPATED... NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY PERSIST THROUGH THE DAY. $$ TXZ079-081-082-032100- /O.EXB.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON... SANDERSON 526 AM CST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE PRESIDIO VALLEY..THE BIG BEND REGION AND TERRELL COUNTY IN SOUTHWEST TEXAS...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES CAN BE EXPECTED TODAY. THESE WINDS SHOULD GRADUALLY DIMINISH BY LATE THIS AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ TXZ075-080-032100- /O.EXT.KMAF.WI.Y.0010.000000T0000Z-080303T2100Z/ PECOS-MARFA PLATEAU- INCLUDING THE CITIES OF...FORT STOCKTON...MARFA 526 AM CST MON MAR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE WIND ADVISORY FOR THE MARFA AND STOCKTON PLATEAUS IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES WILL PERSIST ACROSS THE MARFA AND STOCKTON PLATEAUS TODAY. WINDS SHOULD GRADUALLY DIMINISH BY LATE THIS AFTERNOON. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 2, 4:56 AM MST, 30 minutes earlier.
Area forecast discussion, Mar 2, 4:56 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
556 AM CST SUN MAR 2 2008
.AVIATION...
IR FOG IMAGERY SHOWS STRATUS DEVELOPING FROM THE PERMIAN BASIN TO
THE LOWER TRANS PECOS REGION EARLY THIS MORNING...GENERALLY ALONG
AND EAST OF A KLES...KMAF...KFST LINE. THESE LOW CEILINGS SHOULD
BE SHORT LIVED AS WINDS SWITCH AROUND TO THE SOUTHWEST AND
INCREASE AFTER 15Z. A TIGHTENING PRESSURE GRADIENT SHOULD ALLOW
FOR SUSTAINED WIND SPEEDS BETWEEN 20 AND 25 KNOTS...WITH GUSTS
OVER 30 KNOTS ACROSS MOST TERMINALS THROUGH THE AFTERNOON. A
STRONG COLD FRONT WILL PUSH FROM NORTH TO SOUTH ACROSS THE REGION
LATE THIS EVENING. LOOK FOR AN ABRUPT WIND SHIFT TO THE
NORTHWEST/NORTH BEHIND THE BOUNDARY...WITH SUSTAINED SPEEDS
BETWEEN 25 AND 30 KNOTS...WITH GUSTS OVER 35 KNOTS POSSIBLE
FOLLOWING FRONTAL PASSAGE. MVFR TO LOCALIZED IFR CEILINGS WILL
DEVELOP BEHIND THE FRONT. WE DID TEMPO CEILINGS IN ACROSS THE
SOUTHEAST NEW MEXICO TERMINALS LATE TONIGHT WHERE CONFIDENCE WAS
HIGHEST. A FEW RAIN OR SNOW SHOWERS WILL BE POSSIBLE AFTER 06Z
ACROSS THE SOUTHEAST NEW MEXICO TERMINALS...BUT LEFT MENTION OUT
WITH THIS ISSUANCE.
&&
.PREV DISCUSSION... /ISSUED 501 AM CST SUN MAR 2 2008/
DISCUSSION...
ENOUGH WEATHER IN THE FORECAST TODAY AND TONIGHT TO WRITE A WHOLE
DISCUSSION. LOOKING FOR WIND... STORMS... RAIN... FIRE... AND
SNOW... AND THAT JUST IN THE FIRST 24 HRS. COULD HAVE SOME BLOWING
DUST THIS AFTERNOON OR BLOWING SNOW TONIGHT BUT DO NOT HAVE IT IN
FORECAST.
A STRONG UPPER TROUGH MOVING ACROSS THE ROCKIES TODAY WILL BRING
INCREASING WIND AND A CHANCE OF PRECIPITATION TO THE AREA. THIS
TROUGH WILL ALSO DRIVE A STRONG COLD FRONT THROUGH THE REGION
TONIGHT. AS FAR AS WIND HAVE ALREADY HAD 20G25KT AT MAF WITH
33G41KT AT GDP. STRONG SURFACE LOW WILL MOVE DOWN THROUGH THE SOUTH
PLAINS THIS AFTERNOON. EXPECT STRONG SOUTH TO SOUTHWEST INFLOW TO
THE LOW... MAY BRUSH WIND ADVISORY CRITERIA ACROSS THE PLAINS. ALSO
CONCERNED WITH TIGHT PRESSURE GRADIENT BEHIND THE FRONT... EXPECT
POST FRONTAL WIND TO BE EVEN STRONGER THAN AHEAD OF IT. JUST ABOUT
EVERYONE IN WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL GET THE WIND...
WITH LESS PEOPLE GETTING THE PRECIPITATION.
PRECIPITATION MAY BEGIN AS SHOWERS AND STORMS TODAY AND CHANGE OVER
TO RAIN AND SNOW TONIGHT. CURRENTLY HAVE A RAIN SNOW MIX TONIGHT
FOR SOUTHEASTERN NEW MEXICO... UPPER TRANS PECOS... AND WESTERN
PERMIAN BASIN... WITH ALL SNOW FOR NORTHERN EDDY... LEA... AND
GUADALUPE MOUNTAINS.
SPC HAS DRAMATICALLY CUT BACK AREA OF GENERAL THUNDER AND MOVED
SLIGHT RISK OUT OF CWA. A DRYLINE WILL SET UP TODAY AND A STRONG
SHORTWAVE WILL SWING THROUGH AHEAD OF THE TROUGH. THIS MAY DEVELOP
A FEW STORMS... IF SO THEY WILL BE BRIEF AND QUICKLY BLOWN EAST.
HAVE CUT BACK WESTERN EXTENT OF STORMS BUT HAVE ALSO THROWN IN
SOME SHOWERS EARLY ACROSS EDDY AND UPPER TRANS PECOS AS HAVE BEEN
GETTING WEAK RADAR RETURNS THAT REGION ALL MORNING. DRYLINE LOOKS
TO SURGE WESTWARD DURING THE AFTERNOON WITH VERY DRY AIR IN ITS
WAKE. 50 DEWPTS CURRENTLY RESIDE ALONG AND EAST OF A SEMINOLE...
WINK... TO SANDERSON LINE... BUT DEWPOINTS OF 10 TO 15 LOOK TO SURGE
UP ACROSS THE CENTRAL PART OF AREA THIS AFTERNOON. WILL LEAVE LOW
POPS IN EASTERN COUNTIES THIS AFTERNOON BUT EXPECT MOST STORMS WILL
BE EAST OF CWA. CURRENTLY STORM THREAT LOOKING MINIMAL WITH FIRE WX
THREAT LARGER... SEE BELOW FOR MORE DETAILS.
RAISED WIND DAVIS MOUNTAINS AND ALL LOCATIONS TONIGHT ALONG AND
NORTH OF THE PECOS RIVER. WILL ISSUE HIGH WIND WARNING FOR GUADALUPE
AND DAVIS MOUNTAINS THIS AFTERNOON AND TONIGHT... WITH WIND ADVISORY
TONIGHT FOR ALL OF CWA EXCEPT BREWSTER AND TERRELL COUNTY. LATER
SHIFTS MAY HAVE TO ADJUST THIS ADVISORY... GUIDANCE INDICATING STRONGEST
WIND FOR MARFA PLATEAU OF 34KTS SUSTAINED AT 12Z MONDAY SO ADVISORY MAY
NEED TO BE EXTENDED. STRONG WIND TONIGHT WILL HELP TO KEEP OVERNIGHT
LOWS UP. HAVE INCREASED SNOW AMOUNTS ACROSS GUADALUPE MOUNTAINS AND
SE NM TONIGHT. ADDED LIGHT SNOW ACCUMULATION MONDAY MORNING TO
SOUTHEASTERN NEW MEXICO.
ADJUSTED TEMPS REST OF FORECAST BUT MADE LITTLE SIGNIFICANT CHANGE.
AFTER A COLD MONDAY AND VERY COLD MONDAY NIGHT TEMPS RECOVER TUESDAY
AND WEDNESDAY UNDER A RIDGE BEFORE ANOTHER FRONT KNOCKS HIGHS DOWN
HIGHS THURSDAY INTO THE WEEKEND. LOW CHANCE PRECIPITATION FRIDAY BUT
ADDED NO MENTION OF WX AT THIS TIME.
THANKS ABQ AND LUB FOR INPUT.
FIRE WEATHER...
A CRITICAL FIRE WEATHER PATTERN WILL SET UP ACROSS MOST OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON.
EARLY THIS MORNING...SURFACE LOW PRESSURE WAS DEEPENING ACROSS
KANSAS/SOUTHERN NEBRASKA AHEAD OF A DEEPENING UPPER LEVEL STORM
SYSTEM ACROSS THE NORTHERN ROCKY MOUNTAINS. A TIGHTENING PRESSURE
GRADIENT SOUTH OF THIS FEATURE HAS ALLOWED FOR INCREASED SOUTHERLY
WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO EARLY
THIS MORNING. THESE SOUTHERLY WINDS WERE TRANSPORTING MOISTURE
NORTHWARD ACROSS MOST OF THE FORECAST AREA EARLY THIS MORNING AND
HAS ALLOWED FOR GOOD RH RECOVERY ACROSS MOST LOCATIONS.
SURFACE LOW PRESSURE WILL DEVELOP AND DEEPEN ACROSS THE EASTERN
TEXAS PANHANDLE THIS AFTERNOON AS THE UPPER LEVEL STORM SYSTEM
DEEPENS ACROSS THE FOUR CORNERS REGION. THE ASSOCIATED DRYLINE WILL
ADVANCE EASTWARD ACROSS THE FORECAST AREA BY EARLY THIS AFTERNOON.
WINDS WILL SHIFT TO THE WEST AND SOUTHWEST AND INCREASE
SUBSTANTIALLY ACROSS THE REGION FOLLOWING THE PASSAGE OF THE
DRYLINE. AS TEMPERATURES WARM INTO THE 70S AND 80S...AND DEWPOINTS
DROP INTO THE TEENS AND SINGLE DIGITS BEHIND THE DRYLINE...AFTERNOON
RH VALUES WILL RANGE FROM THE SINGLE DIGITS TO LOWER TEENS ACROSS
THE ENTIRE REGION. THESE VERY LOW RH VALUES WHEN COMBINED WITH
SUSTAINED WIND SPEEDS OF 20 MPH OR BETTER AT THE 20 FOOT LEVEL FOR A
FEW HOURS WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ACROSS JUST
ABOUT ALL LOCATIONS. WE WILL INCLUDE ALL AREAS EXCEPT THE PRESIDIO
VALLEY (WHERE WINDS SHOULD REMAIN BELOW 20 MPH) IN A RED FLAG
WARNING THIS AFTERNOON THROUGH EARLY THIS EVENING.
ALSO OF CONCERN LATER TONIGHT WILL BE THE PASSAGE OF A STRONG COLD
FRONT. WINDS WILL ABRUPTLY SHIFT TO THE NORTH AND INCREASE TO 25-35
MPH WITH HIGHER GUSTS FOLLOWING THE PASSAGE OF THE FRONT. THIS FRONT
WILL LIKELY ENTER SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN
BASIN BETWEEN 6 PM AND 9 PM CST...BEFORE ADVANCING ALL THE WAY TO
THE RIO GRANDE BY BEFORE 6 AM CST MONDAY MORNING. MUCH COLDER
AIR...HIGHER RELATIVE HUMIDITY...AND GUSTY NORTHWESTERLY TO
NORTHERLY WINDS CAN BE EXPECTED ACROSS MOST AREAS BEHIND THE FRONT
MONDAY. THERE WILL ALSO BE AN INCREASING CHANCE OF PRECIPITATION
ACROSS NORTHERN AREAS TONIGHT INTO MONDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST MONDAY FOR THE
FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM NOON CST /11 AM MST/ TODAY TO 8 PM CST /7
PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
SCURRY...UPTON...WARD...WINKLER.
HIGH WIND WARNING FROM NOON CST /11 AM MST/ TODAY TO 6 AM CST /5
AM MST/ MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
FOLLOWING ZONES...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
&&
21/72Hazardous weather outlook, Mar 2, 5:05 AM MST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 AM CST SUN MAR 2 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 605 AM CST SUN MAR 2 2008 /505 AM MST SUN MAR 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS...AND THE ADJACENT EDDY COUNTY PLAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR AREA THIS AFTERNOON. THE COMBINATION OF GUSTY WESTERLY WINDS AND VERY LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. VERY WINDY CONDITIONS WILL IMPACT AREAS MAINLY ALONG AND NORTH OF INTERSTATE 10 LATE TONIGHT BEHIND THE FRONT. A WINTRY MIX OF RAIN AND SNOW MAY ALSO AFFECT THESE LOCATIONS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE ACROSS MUCH OF THE REGION MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:26 AM MST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 33 hr |
| Mar 2, 2:11 PM MST | Snow and Blowing Snow Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more | 24 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.